Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 7, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 27, 2006, 1:21 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 27, 2006, 7:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2006, 1:21 AM PST (09:21 UTC)
- In effect from
- Jan 27, 2006, 7:00 PM PST
- Expired
- Jan 28, 2006, 7:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 270921 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 121 AM PST FRI JAN 27 2006 ORZ021-022-271730- /O.UPG.KMFR.HW.A.0003.060128T0600Z-060128T1800Z/ /O.NEW.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 121 AM PST FRI JAN 27 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE OREGON COAST TONIGHT. SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND 30 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MUNDELL
5 follow-up statements
000 WWUS76 KMFR 271724 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 924 AM PST FRI JAN 27 2006 ORZ021-022-272330- /O.CON.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 924 AM PST FRI JAN 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHERN OREGON COAST FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY. AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE OREGON COAST TONIGHT. SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND 30 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DW
000 WWUS76 KMFR 272316 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 PM PST FRI JAN 27 2006 ORZ021-022-280730- /O.CON.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 316 PM PST FRI JAN 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHERN OREGON COAST FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY. A COLD FRONT WILL BRING STRONG WINDS TO THE OREGON COAST TONIGHT. SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND 30 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-280730- /O.NEW.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 316 PM PST FRI JAN 27 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 5O MPH TO THE SHASTA VALLEY LATE TONIGHT. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 280650 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1050 PM PST FRI JAN 27 2006 ORZ021-022-281500- /O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1050 PM PST FRI JAN 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. A COLD FRONT APPROACHING THE COAST WILL BRING STRONG WINDS TO THE OREGON COAST THROUGH SATURDAY MORNING. SOUTH WINDS WILL BE AROUND 30 TO 50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-281600- /O.CON.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1050 PM PST FRI JAN 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH SATURDAY MORNING. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MUNDELL
000 WWUS76 KMFR 281025 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 AM PST SAT JAN 28 2006 ORZ021-022-281500- /O.NEW.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/ /O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 225 AM PST SAT JAN 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG WINDS TO THE OREGON COAST THIS MORNING. SOUTH WINDS WILL BE AROUND 30 TO 50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH IN THE AFTERNOON AFTER THE FRONT MOVES ONSHORE. A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND 25 TO 40 MPH WITH GUSTS TO 65 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. $$ CAZ081-281700- /O.CON.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 225 AM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH THIS MORNING. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MUNDELL
000 WWUS76 KMFR 281508 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 708 AM PST SAT JAN 28 2006 ORZ021-022-282315- /O.EXP.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/ /O.CON.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 708 AM PST SAT JAN 28 2006 ...HIGH WIND WARNING HAS EXPIRED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WINDS HAVE DECREASED BEHIND A COLD FRONT MOVING INLAND THIS MORNING. A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND 25 TO 40 MPH WITH GUSTS TO 65 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. $$ CAZ081-281700- /O.UPG.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/ /O.NEW.KMFR.HW.W.0008.060128T1508Z-060128T1700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 708 AM PST SAT JAN 28 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO BETWEEN 60 AND 65 MPH TO WEED AREA THROUGH EARLY THIS MORNING. THE WINDS WILL EASE UP AFTER 9 AM AFTER THE FRONT MOVES THROUGH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 26, 9:00 PM PST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 26, 9:00 PM PST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST THU JAN 26 2006
.DISCUSSION...
THE COLD FRONT IS MOVING INLAND THIS EVENING. LIGHTNING STRIKES ARE
OCCURING IN THE COASTAL WATERS AND ALONG THE COASTAL ZONES. IN
ADDITION SPOTTERS IN JOSEPHINE COUNTY HAVE REPORTED SNOW AROUND 2000
FEET. WILL KEEP THE SNOW ADVISORY GOING TONIGHT FOR ZONE26 WITH SNOW
LEVEL AROUND 2000 FEET. NEW MODEL RUN SHOWS NO MAJOR CHANGES IN
TIMING WITH ANOTHER WARM FRONT ACROSS THE COAST FRIDAY
NIGHT...FOLLOWED BY THE COLD FRONT MOVING INLAND ON SATURDAY. WILL
KEEP THE HIGH WIND WATCH AT THE COAST AND CURRENT SUITE OF WINTER
STORM WATCHES.
&&
.AVIATION...MAINLY VFR CONDITIONS WITH THE CASCADES AND SISKIYOU
MOUNTAINS OBSCURED WITH CLOUDS. ISOLATED SNOW SHOWERS OVER THE
MOUNTAINS AND ISOLATED MVFR IN RAIN SHOWERS ALONG THE COAST. AS A
FRONT APPROACHES THE COAST LATER THIS AFTERNOON...EXPECT MVFR IN
RAIN ALONG THE COAST...WITH RAIN AND SNOW SPREADING INLAND DURING THE
EVENING HOURS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
SNOW ADVISORY..........ORZ023/024/025/026 ABOVE 2000 FEET
7 PM TONIGHT-7 AM FRI.
HIGH WIND WATCH........ORZ021/022 10 PM FRI-10 AM SAT.
WINTER STORM WATCH.....ORZ025/027/028/029/030 ABOVE 2500 FT
10 PM FRI-4 PM SAT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY..........CAZ080/081 ABOVE 2000 FEET 7PM TONIGHT-
7 AM FRI.
WINTER STORM WATCH.....CAZ080/082/083/084 ABOVE 2500 FT
10 PM FRI-4 PM SAT.
&&
STOCKTON
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 26, 4:36 AM PST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 436 AM PST THU JAN 26 2006 CAZ080-081-ORZ023>026-271334- CENTRAL DOUGLAS COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- WESTERN SISKIYOU COUNTY- 436 AM PST THU JAN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY THIS EVENING. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...SNOW ADVISORY TO 7AM FRIDAY. SEE PDXWSWMFR FOR DETAILS. HESS
In the hours before
Local storm report, Jan 26, 8:19 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
819 PM PST THU JAN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM SNOW 1 WSW WILLIAMS 42.21N 123.29W
01/26/2006 0.0 INCH JOSEPHINE OR TRAINED SPOTTER
0.5 INCH ACCUMULATION 1800-2000.
&&
BUNNAGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:35 AM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 36 hr |
| Jan 27, 2:35 AM PST | Winter Storm Warning | MFR | Douglas, Klamath, Lake | 36 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.